Jump to content

Another Post!!!!!! LOL


Jacquie802
 Share

Recommended Posts

If my bp gets too low do you think Florinef (if i dare to try it again) would bring up my bp even though i am taking beta blocker???? Thanks again guys, sorry for being a pain!

Link to comment
Share on other sites

That's a question for your doctor. Florinef typically isn't something one should just stop and start--one has to build up a blood level over a period of days. Also, stopping suddenly is not recommended, so if it's not a good match for you, you still have to wean off over a period of days/weeks.

for a medication that's easier that way, you might want to ask your doctor about proamatine (midodrine). Midodrine is short acting--only 4 hours usually, so you'll know right away if it helps or not...and if not, it's out of your system at the end of 4 hours ... and if it helps, you can take another until it gets close to bedtime.

Nina

Link to comment
Share on other sites

Alot, of not so Dysautonomia educated doctors will insist that Florinef is the only med out there and your only option. It's not and just make sure you remember that!

I really like that Nina pointed out Midodrine would be another med to consider. We knew within in one dose that it wasn't the med for me, and the nice thing about it was that I could just stop taking it. It wasn't stuck in my system for a long time, and I knew if I could make it through a few more hours I would be okay.

Florinef was a VERY bad med for me. Do a search on the forum for more info. on florinef, because we have discussed it many times. It has worked well for several on this forum. Good luck!!

This is slightly random, but there is a bagel shop in Cambridge that has SALT BAGELS!!! I love them, and they are made fresh without preservatives, etc. Those help up my blood pressure with lots of water, etc when I can get them.

Link to comment
Share on other sites

I didnt know that you were not supposed to just stop the florinef! When my cardiologist took me off of it he just stopped it suddenly. It scares me now that maybe he doesnt know what he is doing. Any advice out there? :ph34r: Mrs. Glass aka Vanessa

That's a question for your doctor. Florinef typically isn't something one should just stop and start--one has to build up a blood level over a period of days. Also, stopping suddenly is not recommended, so if it's not a good match for you, you still have to wean off over a period of days/weeks.

for a medication that's easier that way, you might want to ask your doctor about proamatine (midodrine). Midodrine is short acting--only 4 hours usually, so you'll know right away if it helps or not...and if not, it's out of your system at the end of 4 hours ... and if it helps, you can take another until it gets close to bedtime.

Nina

Link to comment
Share on other sites

Where you on the smallest dose?? Maybe if you are on a small dose they just stop it?? That's what they did with me, lol, but I hadnt even been on it that long. The headaches were just too much for me, too bad I still get them :ph34r:

Link to comment
Share on other sites

My understanding is that even on a low dose, one is supposed to wean, so, for example, one might take every other day for a week, then every 2nd day for a week, and then every 3rd and then stop...

Some doctors believe that stopping abruptly can cause hormonal/adrenal problems. Other types of meds are also intended to be weaned off of; for example, some doctors will prescribe anti-siezure meds for off-lable uses. These type of drugs cannot be just stopped. Doing so can actually provoke a siezure.

I would ask a pharmacist's opinion as a back up to what your doctor tells you--you can ask when you get your scripts filled. Often, the pharmacist will know more about how the med is to be started, taken regularly and stopped. It's free to ask, and certainly better than doing it the wrong way.

nina

Link to comment
Share on other sites

My daughter is on FLorinef and Midodrine and the combo really, really help her with her POTS symptoms. She had to be off Florinef for a test last summer and her doctor weaned her so slowly - I think it took 3-4 weeks - so that her own system could kick back in. She was on a very low dose [.1] and still the weaning was extremely slow and careful. You don't want to mess with this one. IF you're on Florinef, be sure to drink LOTS of fluids and eat those salty foods. It won't work unless you do. Beta blockers were not a good choice for my daughter - it knocked all the energy [what little she had] out of her, but it might be right for you. Best of luck to you and I hope you find the right combination of meds.

Link to comment
Share on other sites

No, I was on .6 mg a day. and had been for a couple of months, until I had the mini stroke. Mrs. Glass

Where you on the smallest dose?? Maybe if you are on a small dose they just stop it?? That's what they did with me, lol, but I hadnt even been on it that long. The headaches were just too much for me, too bad I still get them :rolleyes:
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...